MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10012564
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd smartsite¿ gravity burette set the connection was separated and leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: we have had multiple reports of buretrols falling about from our anesthesia department.I have not received the ref but i do have the lot# if you are able to look that up.We were asked to pull all product with that lot number, but waiting to hear back on if that is the only lot we have on hand.The iv came apart within 5 minutes or less once it was connected to the patient.No medication infused.No patient harm.Was there any leakage found during the incident? i¿m not sure what the ask is.The buretrol fell apart so yes there was leaking.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 05-jun-2023 h.6.Investigation summary: 6 unused samples and 1 photo sample were received by the customer.It was reported by the customer that they had multiple reports of burettes falling apart was verified by photo sample.The root cause is unable to be identified without the physical sample for investigation.Functional testing was performed on 6 unused samples, and they were not showing any separation issue of burette from the set.The set was examined for other defects and abnormalities.A kink in tubing was found right below the drip chamber in 2 of the unopened samples of the set.Tubing was kinked and did not allow the flow from the set.A device history record review for model 10012564 and lot number 22039290 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on (b)(6) 2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.Due to no actual defective sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SMARTSITE¿ GRAVITY BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16959269
Report Number9616066-2023-00951
Device Sequence Number17505966
Product Code FPA
UDI-Device Identifier10885403233746
UDI-Public(01)10885403233746
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/24/2025
Device Catalogue Number10012564
Device Lot Number22039290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown